Can hairy oral leukoplakia be caused by birth control pills?

No. Hairy leukoplakia, sometimes called oral hairy leukoplakia, results from infection with the epstein-barr virus (ebv). Once you've been infected with ebv, the virus remains in your body for life. Normally, the virus is dormant, but if your immune system is weakened, either from disease or certain medications, the virus can become reactivated, leading to conditions such as hairy leukoplakia.
Probably not. Leukoplakia is usually caused by a chronic irritation, physical or chemical. Chemical causes are usually related to tobacco use.

Related Questions

Can hairy oral leukoplakia be caused by birth control?

No. Hairy leukoplakia represents an opportunistic ebv (epstein-barr virus) infection as a result of a suppressed immune system, as may occur in HIV infection. It typically manifests as a white plaque on the side of the tongue. Use of contraceptives is unrelated to oral hairy leukoplakia. Read more...

How can you reduce bloating caused by birth control pills?

Patience, then switc. For most women, the symptom of bloating that can be experienced with taking a birth control pill will go away after a month or so of taking the pill, so, if possible - try to give the pill 2 months of a chance to see if it improves. If not (could try taking at nighttime), or you could switch to a different formulation (different type/amount of estrogen/progestin combination). May help. Read more...

What can be done to lower high blood pressure caused by birth control pills?

Stop them. If the pill truly raised your blood pressure and it was not elevated by other factors then do a trial and stop the pill and see it your BP goes down. Please use an alternative contraceptive during that time frame. If the BP stays elevated, it was NOT due to the pill and you need to see a MD for evaluation and/or Rx. It is most uncommon for a 16 year old to have essential hypertension. Read more...

Is it normal to still have the breast edema/soreness caused by birth control pills 3 months after quitting the pill? When will it end?

Breast Tenderness. Breast tenderness is a response of the breast to hormone levels particularly estrogen. Your body produces these hormones during the normal menstrual cycle. Reducing caffeine may help this condition. Read more...
No. This seems a little long in terms of duration of symptomatology. I would go see a physician. I defer to some of my more experienced ob-gyn and internists on this group to further clarify. Read more...